MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SLS II LASER SHEATH

THE SPECTRANETICS CORPORATION SLS II LASER SHEATH
Model Number 500-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Iatrogenic Source (2498)
Date of Event 01/01/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth unavailable.Patient weight unavailable.However, patient's body mass index (bmi) is reported as 30.4.Device lot# and expiration date unavailable.Device manufacture date unavailable.Özkartal, tardu, et al.¿new onset of phrenic nerve palsy after laser-assisted transvenous lead extraction: a single-centre experience.¿ ep europace, 2018, doi:10.1093/europace/euy044.
 
Event or Problem Description
This event is documented as part of a literature review completed by clinical department at spectranetics (spnc).Spnc was made aware of this information on (b)(6) 2018.The february 2018 article from the european society of cardiology entitled, "new onset of phrenic nerve palsy after laser-assisted transvenous lead extraction: a single-centre experience", documented a new onset of phrenic nerve palsy (pnp) after laser-assisted transvenous lead extraction in five patients, confirmed by a newly elevated hemidiaphragm after extraction; all the patients who exhibited pnp were referred for lead extraction between january 2009 and september 2012, with actual procedure date unknown, so is populated as 1st of january, 2009.Patient had a right ventricular (rv) lead extracted using an sls device.After a broad diagnostic workup, including echocardiography and repeated reprogramming of the device, a chest x-ray revealed an ipsilateral elevation of the hemidiaphragm allowing the diagnosis of pnp.Patient had experienced atypical chest pain, diagnosed with pnp after two weeks.Symptoms improved gradually and disappeared within 3-6 months without necessity of any treatment.

Brand Name
SLS II LASER SHEATH
Common Device Name
SLS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7870049
Report Number1721279-2018-00122
Device Sequence Number1938961
Product Code MFA
UDI-Device Identifier00813132020293
UDI-Public00813132020293
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-001
Device Catalogue Number500-001
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Date Report Sent to FDA01/01/2005